Fatigue side effect and fatigue symptom together? Immovable object vs. unstoppable force complex.
I have a lot of tricks to try and help with fatigue. Both physical and mental fatigue. But when it comes to adding in that fatigue that comes from a symptom, in this case from a calcium channel blocker sibelium, damn, it is like you just added lead into my blood. And while it isn’t a cure for insomnia… what is, right? It is a cure for getting Up. Normally I sleep at most five hours (In bed for 8) before it becomes a futile effort. Now? I struggle to get up at ten. With an alarm clock. Not even sure how I keep hitting snooze for Two Hours without Being Aware of it. But I do. That is some thick grogginess there.
I’m thinking of doing some gentle stretches I say online to help get the blood flowing before I get out of bed. Maybe that will ‘shake’ some of that infernal grogginess.
But you know sleep isn’t exactly a bad thing. I wake up without a migraine most of the time. But sleep isn’t guaranteed either. I have to get to sleep in order to have this not waking up effect and wicked acute migraines at night sometimes delay sleep a great deal and pain levels of any sort in high intensity can delay it altogether. So getting ten hours (in bed, not actual sleep. Not sure the actual sleep time but it is obviously more than my five) is not a bad thing in the scheme of things. It just makes me feel like my day is wasted. Even though I noticed the sleep itself helps delay my migraine onset. So on these days I wake with no migraine and the migraine does not hit until the evening. That is pretty nice. Whereas less sleep wake with a pre-headache and migraine onset within a few hours of waking. Sort of sucks. But better than it would be without a sleeping pill… migraine before or at waking. Really sucks. And this insane fatigue has enabled me to start adjusting my sleep cycle. I have been meaning to start going to bed a little earlier each night… it just has not worked. Pain makes my sleep too erratic to make it a habit. Yet for the last week I have so far gone to bed an hour earlier consistently than my norm. And I hope to drop it back another hour within the month. Partly this is the fatigue and partly some additions of nice mellow tunes at night, some relaxation breathing and some sleepy time tea. No idea how much those are helping, but I think they are having some sort of effect all combined together.
So sleepy good for sleepy time. Not so good when I wake up later than I want to and still feel so drained I can’t seem to do anything. It isn’t a ‘zombie’ drug. Thankfully. But you constantly feel sluggish, lethargic, like an eminent nap attack is about to hit but you Don’t want to nap and like working up the motivation to do anything is way beyond comprehension. Unfortunately one way to combat fatigue is Doing things… but it doesn’t work when it is a side effect. You still feel exhausted and sluggish. Like, well i did one thing, time for a sit down. Phew. Tired.
So I think I need to get my blood flowing. Exercise is an excellent way to combat fatigue; both mental and physical. But not when the side effect also includes dizziness. I suspect it is lowering my blood pressure a smidgen, but likely not too much, or I would feel significantly worse. Not like a beta blocker would do to me. However, I do have black spots in my eyes and get dizzy spells and feel utterly drained from… standing.
Yet from my experience once you get ‘used’ to these meds this side effect diminishes and I think it will help if I force myself to do small bouts of exercise each day.
Now I was put on this migraine preventative to see if it would help with the migraine associated vertigo (vestibular migraines). And indeed I had been in this month and a half long daily vertigo bout at the time I had started the medication. In fact, wasn’t sure it was going to End. Started with a severe drop attack, as in, floor, gone. And then persisted for the first few weeks with severe drop attack vertigo… so floor constantly very unstable, then, poof, gone. Then for the remainder it was moderate to mild fluctuating of the ground just mooshy and dipping all the time. And being on this medication once at the full dosage has stopped it completely. No drop attacks at all. No moosh ground. Some internal vertigo, but that is sort of expected given the drug is causing dizziness on its own. I noticed some balance issues today with internal vertigo on the car ride to the city, so perhaps the internal vertigo still being triggered. But if so, that is still much more manageable. Really so far it seems quite effective for lowering the intensity, duration and frequency of the vertigo attacks. Also I have seem some decrease in migraine intensity, but that might be from all the sleep I have been getting. No complaints mind you.
So the plan from here is to see the neuro again come March and I believe to go to his pain rehabilitation center for some uber exercise. Sounds painful, yes, but sounds like a fine plan to me. Didn’t with the vertigo… as that would be a lot of falling on my part, but since I have had some success with the sibelium we can totally bring on the burn. https://w.atcontent.com/-/0I1qHJUGQm3/nikki.albert/2L3VuWsmIdv.text/Panel/Autocheck